Alert archive / New Jersey / Small Craft Advisories in 2018

Small Craft Advisory 95, NWS Philadelphia/Mount Holly

November 4, 2018

NWS Philadelphia/Mount Holly issued this small craft advisory at Nov 4, 2018, 3:32 AM EST. It took effect at Nov 5, 2018, 1:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2018, 3:32 AM EST (08:32 UTC)
In effect from
Nov 5, 2018, 1:00 AM EST
Expired
Nov 5, 2018, 3:45 AM EST
In force
3 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

862 
WHUS71 KPHI 040832
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
332 AM EST Sun Nov 4 2018

ANZ452>455-042145-
/O.CAN.KPHI.SC.Y.0094.000000T0000Z-181104T1000Z/
/O.NEW.KPHI.SC.Y.0095.181105T0600Z-181105T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
332 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 5 PM EST MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 1 AM to 5 PM EST Monday.

* LOCATION...The Atlantic coastal waters adjacent to southern New
  Jersey and Delaware.

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-042145-
/O.NEW.KPHI.SC.Y.0095.181105T0900Z-181105T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
332 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 4 AM to 1 PM EST Monday.

* WINDS AND SEAS...East winds 15 to 20 kt with gusts up to 30 
  kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ450-451-041000-
/O.CON.KPHI.SC.Y.0094.000000T0000Z-181104T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
332 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST EARLY
THIS MORNING...

* LOCATION...The Atlantic coastal waters adjacent to northern New
  Jersey.

* WINDS AND SEAS...Northwest winds 10 to 15 kt with gusts up to 25
  kt. Seas 4 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
677 
WHUS71 KPHI 041002
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
502 AM EST Sun Nov 4 2018

ANZ450-451-042315-
/O.EXP.KPHI.SC.Y.0094.000000T0000Z-181104T1000Z/
/O.EXB.KPHI.SC.Y.0095.181105T0900Z-181105T2200Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
502 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 5 PM EST MONDAY...

The National Weather Service in Mount Holly has issued a Small
Craft Advisory, which is in effect from 4 AM to 5 PM EST Monday.

* LOCATION...The Atlantic coastal waters adjacent to northern 
  New Jersey.

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ452>455-042315-
/O.CON.KPHI.SC.Y.0095.181105T0600Z-181105T2200Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
502 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 5 PM EST
MONDAY...

* LOCATION...The Atlantic coastal waters adjacent to southern 
  New Jersey and Delaware.

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 30 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-042315-
/O.CON.KPHI.SC.Y.0095.181105T0900Z-181105T1800Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
502 AM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST
MONDAY...

* WINDS AND SEAS...East winds 15 to 20 kt with gusts up to 30 
  kt. Seas 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
470 
WHUS71 KPHI 042038
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
338 PM EST Sun Nov 4 2018

ANZ450-451-051000-
/O.EXT.KPHI.SC.Y.0095.181105T1100Z-181106T1000Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
338 PM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM MONDAY TO 5 AM
EST TUESDAY...

* LOCATION...The Atlantic coastal waters adjacent to northern 
  New Jersey.

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 30 kt
  on Monday, diminishing Monday evening. Seas 5 to 8 feet through
  Monday night.

* OUTLOOK...The advisory will likely need to be extended through
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ452>455-051000-
/O.EXT.KPHI.SC.Y.0095.181105T0600Z-181106T1000Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
338 PM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM MONDAY TO 5 AM
EST TUESDAY...

* LOCATION...The Atlantic coastal waters adjacent to southern 
  New Jersey and Delaware.

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 30 kt
  late tonight and Monday, diminishing late Monday afternoon and
  evening. Seas 4 to 7 feet through Monday night.

* OUTLOOK...The advisory will likely need to be extended through
  Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

ANZ430-431-051000-
/O.EXT.KPHI.SC.Y.0095.181105T1100Z-181105T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
338 PM EST Sun Nov 4 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM TO 4 PM EST
MONDAY...

* WINDS AND SEAS...East winds 10 to 20 kt with gusts up to 25 
  kt. Seas 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 25 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

CMS
694 
WHUS71 KPHI 050845
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
345 AM EST Mon Nov 5 2018

ANZ452>455-052100-
/O.UPG.KPHI.SC.Y.0095.000000T0000Z-181106T1000Z/
/O.NEW.KPHI.GL.W.0035.181105T1200Z-181105T2100Z/
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
345 AM EST Mon Nov 5 2018

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 7 AM this morning to 4 PM EST
this afternoon. 

* LOCATION...The Atlantic coastal waters adjacent to southern 
  New Jersey and Delaware.

* WINDS AND SEAS...Southeast winds 15 to 25 kt with gusts up to 
  35 kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ450-451-052100-
/O.UPG.KPHI.SC.Y.0095.181105T1100Z-181106T1000Z/
/O.NEW.KPHI.GL.W.0035.181105T1600Z-181105T2300Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
345 AM EST Mon Nov 5 2018

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST
THIS EVENING...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 11 AM this morning to 6 PM EST
this evening. 

* LOCATION...The Atlantic coastal waters adjacent to northern 
  New Jersey.

* WINDS AND SEAS...East winds 15 to 25 kt with gusts up to 35 
  kt. Seas 4 to 7 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

ANZ430-431-052100-
/O.UPG.KPHI.SC.Y.0095.181105T1100Z-181105T2100Z/
/O.NEW.KPHI.GL.W.0035.181105T1200Z-181105T2100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
345 AM EST Mon Nov 5 2018

...GALE WARNING IN EFFECT FROM 7 AM THIS MORNING TO 4 PM EST THIS
AFTERNOON...

The National Weather Service in Mount Holly has issued a Gale
Warning, which is in effect from 7 AM this morning to 4 PM EST
this afternoon. 

* LOCATION...The Delaware Bay.

* WINDS...East winds 15 to 25 kt with gusts up to 35 kt. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 9:37 PM EDT, 6 hours 55 minutes earlier.

Area forecast discussion, Nov 3, 9:37 PM EDT, 6 hours 55 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
937 PM EDT Sat Nov 3 2018

.SYNOPSIS...
High pressure will remain over the region through the remainder of
the weekend. The high will move off the Canadian Maritimes by Monday
as a warm front lifts into our region.  On the heels of this warm
front, a cold front will sweep through the region Tuesday night.
High pressure is expected to build over the region until Friday,
when another low could lift across the region.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
No major changes with the 930 PM update. Pine Barrens had
earlier radiated quickly, but that trend appears to be leveling
off now.

High pressure will move overhead tonight resulting in light winds
along with clear skies. Used a blend of MET/MAV guidance to Get
forecast lows in the 30s everywhere except larger urban areas and
along the shores. Some patchy frost is possible for south NJ but not
too widespread, and the growing season should be essentially over
there anyway.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
Surface high pressure will continue to move northeast into New
England on Sunday. Some shortwave ridging aloft with occur well
ahead of the next shortwave trof approaching from mid-Miss valley.
The resident air mass should remain dry and mostly cloud free, while
winds around the backside of the high will become light
Southeast in the afternoon. Afternoon max temps will be in the
50s similar to today, but more pleasant without the gusty winds.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
Overview: A rather active weather pattern continues through the long
term period. The main periods of concern are Monday into Tuesday
night with a warm front/cold front tandem, and then Friday into
Saturday with another low possibly bringing a warm front followed
quickly by another cold front.

Details:

Monday...we should eventually be in the warm sector of the
approaching low that will be brining the cold front on Tuesday
night. However, in a change from previous model runs, the latest
version of some models, the GFS in particular, shows the leading
surface low and associated warm front tracking well off the coast.
If this scenario develops, it will leave our region with easterly
onshore flow, and could limit how warm we get on Monday. For now,
have stayed close to the previous forecast until there is more
consistency run-to-run and agreement between the models.

Tuesday and Tuesday night...We will spend most of the day in the
warm sector of the next low which should be lifting into the Great
Lakes region. The cold front associated with this low should arrive
in our region either Tuesday afternoon or Tuesday night. Depending
on the timing, there could be enough instability to support some
thunderstorms.

Wednesday through Thursday...Dry conditions should prevail as a high
builds over our region before eventually shifting northeast towards
the Canadian Maritimes by Friday.

Friday through Saturday...another low lifting northeast into the
Great Lakes region, bringing another warm front and cold front
tandem.

&&

.AVIATION /02Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

VFR conditions are expected through tonight and Sunday. Clear
skies most areas with a few SC far NW tonight. Winds will become
light and variable overnight and into Sunday morning high pressure
moves overhead.

Outlook...

Monday...There is the potential for persistent MVFR or even IFR
conditions depending on if the low tracks off shore, keeping us with
on shore easterly flow and a higher risk of persistent low clouds.
If this solution holds true, easterly winds of 10 to 15 KT with
higher gusts will be possible..

Tuesday...Prevailing VFR conditions are likely, but lower visibility
and ceilings will be possible in showers. Winds becoming southerly
and eventually southwesterly at 5 to 15 KT.

Tuesday night though Wednesday...Starting MVFR or lower with
precipitation likely across much of the area. However, a cold front
is expected to arrive Tuesday night, which will bring a shift to
northwesterly winds and conditions should improve back to VFR behind
the front.

Thursday...VFR conditions expected with light (less than 10 KT)
northwesterly or westerly winds.

&&

.MARINE...
The remaining Gale was taken down at 800 PM. SCA flags are now
up for the night across the ocean with G25 and 4-6 ft seas
expected. SCA for Delaware Bay until midnight for remaining G25
at the higher platform buoys.

High pressure will build over the waters Sunday with lowering
winds and seas through the period.

Outlook...

Sunday night through Wednesday...A period of SCA conditions is
likely, especially if the low stays off the coast and winds stay
easterly. If the low tracks further inland, and winds become
southerly, conditions may be below SCA criteria. An abrupt shift
to northwesterly winds is expected on Tuesday night behind a
cold front.

Thursday...winds and seas are likely to subside below SCA criteria
during the day Thursday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory until 5 AM EST Sunday for ANZ450>455.
     Small Craft Advisory until midnight EDT tonight for ANZ430-431.

&&

Synopsis...Johnson
Near Term...AMC/Johnson
Short Term...AMC
Long Term...Johnson
Aviation...AMC/Johnson
Marine...AMC/Johnson
Hazardous weather outlook, Nov 3, 9:35 PM EDT, 6 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
935 PM EDT Sat Nov 3 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-050145-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Middlesex-Western Monmouth-Eastern Monmouth-Mercer-Salem-Gloucester-
Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May-
Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
935 PM EDT Sat Nov 3 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ430-431-450>455-050145-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
935 PM EDT Sat Nov 3 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Nov 3, 10:38 PM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1038 PM EDT SAT NOV 03 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     TSTM WND DMG     LOWER PROVIDENCE TWP    40.15N  75.42W
11/02/2018                   MONTGOMERY         PA   SOCIAL MEDIA

            NUMEROUS LARGE TREES DOWN ACROSS THE AREA.

&&

EVENT NUMBER PHI1801840

STAFF

Nearby

Small Craft Advisories in New Jersey, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.